Side Effect? Or Dosage Issue?

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment

Diabetes Treatment As there is currently no cure for the chronic, Diabetes mellitus – the emphasis must be on treatment and management to avoid complications. Please use this section to discuss how you carefully control and manage your Diabetes. Please let us know what is and isn’t working for you. Feel free to discuss all areas of treatment and management of Diabetes including diet, exercise, weight loss, insulin usage, oral drugs and more.


Like Tree7Likes

Side Effect? Or Dosage Issue?


Closed Thread
 
Shared Thread Thread Tools
Old 10-21-2011, 17:36   #1
Active Member
 
Join Date: Oct 2011
Location: Philippines
Posts: 19

Member Type
Type 2
Diagnosed in 2011

2 likes received
15 likes given
Unhappy Side Effect? Or Dosage Issue?

Hello Everyone!

I was just diagnosed last week with type 2 and being treated with oral medications. But 2 days after medication at night my body and hands is shaking i got headaches and now i always hear ringing noise in my ear.

The drugs that was given to me are:

Metformin HCL 500mg (2x a day)
Lodulce (Glibenciamide) 75mg (afternoon only)
Clovix (Clopidgrel) 75mg (evening only)
Simvastatin 20mg (evening only)

I am planning to seek second opinion to another doctor.

dezmay is offline  
Old 10-21-2011, 18:08   #2
Senior Member
 
PC76's Avatar
 
Join Date: Aug 2011
Location: Ontario, Canada
Posts: 497

Member Type
Type 2
Diagnosed in 2011

260 likes received
33 likes given
Default

I had the tremors and headaches too. It lasted a few months. My Dr told me it was a diabetes thing and the body needs to get used to feeling normal again, with blood sugar so high for so long and then normalizing. The ringing noise I can't help you with.

dezmay likes this.
__________________
Paul

Type 2
Diagnosed March 3 2011
A1C March 5.7/June 5.6/Dec 5.6
Metformin 250mg daily
Co-ramipril 1 daily
ASA 81mg daily
PC76 is offline  
Old 10-21-2011, 18:39   #3
Senior Member
 
Join Date: Dec 2009
Location: Kansas City, MO USA
Posts: 5,911

Member Type
Type 1
Diagnosed in 2009 as Type 1.5

5212 likes received
9205 likes given
Default

No. It is not "just a diabetes thing."

What was your blood sugar when you felt so bad? Odds are you were low -- if not truly low (under 70 or so), then at least low for YOU, and were having what is called a "false hypo."

It is very important to test when you feel hypo, and correct it (ie eat small amount of carbohydrate), and to report how many of these you are having, to your MD. Your medication or its dosage may require correction!

ETA: I too always have tinnitus (which, google). Very frustrating and neither Endo nor internist expressed concern.

dezmay likes this.
foxl is offline  
 
Old 10-21-2011, 18:45   #4
Senior Member
 
PC76's Avatar
 
Join Date: Aug 2011
Location: Ontario, Canada
Posts: 497

Member Type
Type 2
Diagnosed in 2011

260 likes received
33 likes given
Default

No I wasn't hypo, I even read it on blood sugar 101 that your body will feel this when adjusting to levels that your body is not used to. This is why I felt shaky and headache, I am not saying that is for everyone.

Dezmay, be sure to test, this was me, not you. I don't want to give you false info about it.

foxl and dezmay like this.
__________________
Paul

Type 2
Diagnosed March 3 2011
A1C March 5.7/June 5.6/Dec 5.6
Metformin 250mg daily
Co-ramipril 1 daily
ASA 81mg daily
PC76 is offline  
Old 10-21-2011, 19:51   #5
Senior Member
 
Join Date: Aug 2011
Location: Cleveland, Ohio - USA
Posts: 2,055

Member Type
Type 2
Diagnosed in 2000

1638 likes received
130 likes given
Default

I hate to be the nay-sayer here, but it could be a hyper reading rather than hypo. Sometimes when my sugar goes high I will feel the shaky feeling in my hands and such, and get a headache. Most important here is to test your bg when feeling that way. The ringing in the ears could be caused by one or more of the meds, but could also be from sugar going from high to a more normal reading. I know when Doc put me on insulin she told me right up front that I would feel like crap for the next 3-6 weeks. She said this because of numbers being upwards of 300's all the time. Even though I still am not were I should be, it is still an adjustment for the body to be lower than what it has been used to. Best person to ask about a medication and the possible side effects it could have would be a pharmacist. They know EVERYTHING about a drug; they have to!

dezmay likes this.
__________________
**Renee***

Metformin - 2000 mg daily
Humulog - on a PING Pump now...
Zoloft - 100 mg
Milk Thistle
Alpha Lipoic Acid
Biotin
GTF Chromium
Fish Oil - 4 grams a day
Vitamin D3 - 5000 iu daily
81 mg aspirin daily
Probiotic
naynay is offline  
Old 10-21-2011, 23:45   #6
Senior Member
 
Join Date: Jun 2009
Location: North East Ohio, USA
Posts: 4,368

Member Type
Type 2
Diagnosed in 2007

1790 likes received
1507 likes given
Default

I take metformin 2550 mg. I have never had those symptoms from metformin. When my bgs were lowering I did have what they call "false hypos". My D body was used to much higher bgs and as I took carbs away my bgs started to fall. They were still high but my body was rebelling. It is almost like if you gave up coffee or smoking. You may feel lousy for awhile. Make sure you are checking bgs often, if you are below 70 that is a hypo and you need to take some glucose tablets or another source of glucose. The second drug you mentioned I am not familar with but some diabetes meds do make you go low, so look up the side effects on the Drug webpage.

dezmay likes this.
__________________
diagnosed Feb 2007
metformin-2550
low carb organic diet
3 T of Coconut Oil daily
moderate exercise- mostly walking 3-5 miles, tennis - 4 hours per week, weight training, hiking on weekends and vacations 7-10 miles

HbA1c 5.3 3/11
HbA1c 6.1 5/12

Age 62
jwags is offline  
Old 10-22-2011, 02:16   #7
Active Member
 
Join Date: Oct 2011
Location: Philippines
Posts: 19

Member Type
Type 2
Diagnosed in 2011

2 likes received
15 likes given
Default

I am happy with all the response. To conclude this what i feel is the effect of having my blood sugar to normal which is i am not used too. For the testing stuff in my place i have to go to the hospital to check my blood sugar level we do not have any device at home. Is there a cheap one?

But still i think i need to seek another opinion just to be safe.

Thank you everyone!

dezmay is offline  
Old 10-22-2011, 02:23   #8
Active Member
 
Join Date: Oct 2011
Location: Philippines
Posts: 19

Member Type
Type 2
Diagnosed in 2011

2 likes received
15 likes given
Default

Sorry for double posting. I am looking for the edit button.

I ment for:

"But still i think i need to seek another opinion just to be safe."

It is a doctor opinion. I think the first doctor might be wrong with the medecine. I Hope.

BTW what is "hypo" im just begenning to know terms. sorry for that.

dezmay is offline  
Old 10-22-2011, 03:22   #9
Senior Member
 
canadiandude's Avatar
 
Join Date: Apr 2011
Location: Stockholm, Sweden
Posts: 2,232

Member Type
Type 2
Diagnosed in 2011

3398 likes received
2647 likes given
Default

Dezmay, A hypo is a hypoglycaemic reaction. It's when your blood glucose level goes too low. Many say that it feels like being drunk. The opposite is a hyperglycaemic reaction which is when your blood glucose (BG) level got too high. A hypo, as mentioned, must be treated right away with either a fast-acting carb or a glucose pill once you test with your meter to confirm that it is a hypo.

canadiandude is offline  
Old 10-22-2011, 03:48   #10
Active Member
 
Join Date: Oct 2011
Location: Philippines
Posts: 19

Member Type
Type 2
Diagnosed in 2011

2 likes received
15 likes given
Default

Thank you!

is there a meter that does not require pricking? or really needs to prick to get better result?

dezmay is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Side effect of Metformin Redbear New Member Introductions 10 04-29-2011 03:29
Byetta-new side effect all of a sudden WTH? tinaintexas Diabetes Medication and Supplies 3 04-14-2011 21:00
Side effect of met formin avrs New Member Introductions 5 03-20-2011 21:43
Side Effect Of Glucose Tablets breezeonby Diabetes 3 09-09-2010 21:30
What is your dosage? stacyhope Diabetes Treatment 11 03-04-2010 04:01

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 07:35.




Powered by vBulletin®
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.